Alert archive / Florida / Wind Chill Advisories in 2009
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 15, 2009, 2:03 PM EST for 5 counties in Florida. It took effect at Jan 16, 2009, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 2:03 PM EST (19:03 UTC)
- In effect from
- Jan 16, 2009, 3:00 AM EST
- Expired
- Jan 16, 2009, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMLB 151903 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EST THU JAN 15 2009 ...INCREASING NORTH WINDS WILL GENERATE LOW WIND CHILL VALUES OVERNIGHT INTO EARLY FRIDAY MORNING... FLZ041-044>046-053-141-144-161400- /O.NEW.KMLB.WC.Y.0001.090116T0800Z-090116T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT 203 PM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. WELL BELOW NORMAL TEMPERATURES IN THE 30S ACROSS NORTHERN AND INTERIOR LOCATIONS ARE EXPECTED AGAIN OVERNIGHT. NORTH WINDS OF 10 TO 15 MPH BEHIND THE LATEST COLD FRONT WILL MAKE IT FEEL EVEN COLDER. THE COLDEST WIND CHILL VALUES ARE EXPECTED TO OCCUR A COUPLE OF HOURS ON EITHER SIDE OF SUNRISE...RANGING FROM THE MID 20S TO LOW 30S ACROSS THE ADVISORY AREA. THE COLDEST WIND CHILL READINGS WILL BE FELT ACROSS NORTH LAKE AND INTERIOR VOLUSIA COUNTIES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SEDLOCK
1 follow-up statement
000 WWUS42 KMLB 161400 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 900 AM EST FRI JAN 16 2009 FLZ041-044>046-053-141-144-161500- /O.CAN.KMLB.WC.Y.0001.000000T0000Z-090116T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT 900 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALLOWED THE WIND CHILL ADVISORY TO EXPIRE. $$ KELLY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 9:50 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 15, 9:50 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
950 AM EST THU JAN 15 2009
.DISCUSSION...
CURRENT...A REINFORCING COLD FRONT WITH ARCTIC AIR CONTINUES TO DIVE
TOWARD THE DEEP SOUTH THIS MORNING. A LARGE AREA OF HIGH PRESSURE
OVER THE CENTRAL PLAINS AND UPPER MIDWEST WILL CONTINUE TO EXPAND
SOUTHEASTWARD THROUGH THE DAY. UPDATED ZONES A BIT EARLIER TO CLEAN
UP FIRST PERIOD WORDING. REST OF PACKAGE IN GOOD SHAPE.
TODAY/TONIGHT...(PREVIOUS)...NW FLOW STILL FCST TO INCREASE LATE
TODAY/TONIGHT AND VEER MORE TO NRLY BEHIND APPROACHING FRONT. MAJOR
CHG IN FCST IS THAT MODELS ARE QUITE GUNG-HO ON INCREASING UPR
RH/DIVG THIS AFTN THRU TONIGHT. BY 18Z...THE H40-H20 LYR IS PROGGED
TO BE NEARLY SATURATED AND REMAIN SO THRU SUNRISE FRI. H30-H20 DIVG
WILL INCREASE AND BECOME FAIRLY STOUT OVHD FROM 00Z-12Z. THIS
PORTENDS THICKENING HIGH CLOUDS BY THIS AFTN...AND REMAINING OVHD
THROUGH TONIGHT. AND WHILE THIS WILL FILTER SUNSHINE AND LOWER MAXES
BY A COUPLE DEGREES UNDER WHAT THEY WOULD OTHERWISE BE...THICKEST
CLOUDS ARE PROGGED BY TONIGHT...WHICH SHOULD KEEP MINS SEVERAL
DEGREES ABOVE WHAT WE HAD PREVIOUSLY FCST. SO WHILE TEMPS WILL BE
COOL TO COLD TODAY/TONIGHT ...THIS MAKES A WDSPRD FREEZE ACROSS THE
FAR NORTH SEEM MUCH LESS LKLY THAN IT DID EARLIER THIS WEEK. MIN
TEMP GUIDANCE HAS COME UP ABOUT A FULL CAT ACROSS THE AREA...AND THE
GRIDS/ZFP WILL FOLLOW SUIT. AM HESITANT TO PULL THE FREEZE WATCH
JUST YET...BUT BASED ON CURRENT SAT IMAGERY...WILL NOT BE SURPRISED
TO SEE IT PULLED LATER THIS AFTN.
WARMER MINS ALSO LKLY TO LIMIT SWD PUSH OF SUBFREEZING WCIS. NRLY
WINDS ARE STILL PROGGED AT AROUND 10 MPH MOST OF TONIGHT...WHICH
RESULTS IN LOWEST WCIS IN THE U20S (AS OPPOSED TO THE PREV TWO NGTS
FCST OF 20F/LWR 20S) ACROSS THE FAR NORTH..AND THE 32F WCI LINE NEAR
OR A LITTLE SOUTH OF I-4 BY 12Z. AM OBLIGED TO WAIT ON 12Z GUIDANCE
FOR BETTER DELINEATION OF COLDEST WIND CHILLS BEFORE ISSUING ANY NPW/
WIND CHILL ADV. WILL STILL BE MAIN FOCUS IN THE HWO/G-HWO HOWEVER.
&&
.AVIATION...VFR WITH BKN-OVC AOA FL200 BY 15-18Z AND CONTINUING THRU
FRI MORNING. SOME MARINE SC AROUND FL040 PSBL NR MLB/VRB TWD 12Z
TONIGHT.
&&
.MARINE...TODAY/TONIGHT...NW WINDS 10-15 KTS TO VEER SLIGHTLY TO THE
NORTH AND INCREASE TO 15-20 KTS LATER THIS EVENING & OVERNIGHT AS A
STRONG REINFORCING COLD FRONT MOVES DOWN THE PENINSULA. SEAS
GRADUALLY BUILDING OVERNIGHT TO 5-7 FT OFFSHORE LATE AS THE COLDER
NORTHERLY FLOW OPPOSES THE WARMER GULF STREAM WATERS.
&&
.FIRE WEATHER...(PREVIOUS DISCUSSION)...WITH HIGH CLOUDS FILTERING
SUN AND TAKING A LITTLE BIT OFF MAXES TODAY...FCST MIN RHS HAVE
RISEN AREAWIDE AS RESULT. HAVE UPGRADED FWW TO RFW...BUT HAVE SHAVED
SRN COS (SRN BREVARD/I.R. /OKEECHOBEE/ST LUCIE) OFF THE WARNING FOR
TODAY. WATCH WILL GO UP FOR THE SAME AREA SANS THE COASTAL COS FOR
FRI AFTN AS NRLY FLOW (I.E. SLGT ONSHORE COMPONENT) SHOULD CAP OFF
EXTENT OF RH DROP TO THE EAST.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 7 AM EST FRIDAY FOR WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 AM TO 7 AM EST FRIDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SEDLOCK/KELLYHazardous weather outlook, Jan 15, 9:08 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 908 AM EST THU JAN 15 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 908 AM EST THU JAN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... BECAUSE OF A REINFORCING COLD FRONT WHICH WILL PUSH THROUGH CENTRAL FLORIDA LATE TODAY...LOW TEMPERATURES AROUND FREEZING ARE POSSIBLE IN ISOLATED LOCATIONS ACROSS LAKE AND INLAND VOLUSIA COUNTIES AGAIN LATE TONIGHT. ALSO TONIGHT...WIND CHILLS ACROSS EAST CENTRAL FLORIDA WILL RANGE FROM THE MID TO UPPER 20S AROUND THE VILLAGES...OCALA FOREST AND LAKE GEORGE TO THE MID AND UPPER 30S FROM LAKE OKEECHOBEE INTO FAR WESTERN SECTIONS OF THE TREASURE COAST COUNTIES. PERSONS WHO WILL BE OUTSIDE EARLY FRIDAY MORNING SHOULD DRESS WARMLY ...IN LAYERED CLOTHING...WITH A HAT AND GLOVES. PROTECT ANY COLD SENSITIVE PLANTS AND PETS. ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER. ...WIND AND SEA IMPACT... A SURGE OF NORTHERLY WINDS LATE TONIGHT BEHIND THE COLD FRONT. THIS WILL PUSH WINDS AND SEAS TO HAZARDOUS LEVELS....PARTICULARLY WELL AWAY FROM THE COAST. A SMALL CRAFT ADVISORY GOES INTO EFFECT LATE TONIGHT. ...FIRE WEATHER IMPACT... A MODERATE FIRE DANGER WILL EXIST ACROSS NORTHERN SECTIONS OF EAST CENTRAL FLORIDA DUE TO LONG DURATIONS CRITICALLY LOW RELATIVE HUMIDITY COUPLED WITH VERY DRY GROUND CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COLDER THAN NORMAL WEATHER WILL CONTINUE TO IMPACT EAST CENTRAL FLORIDA THROUGH SUNDAY MORNING. TEMPERATURES NEAR FREEZING WILL BE POSSIBLE OVER SHELTERED INTERIOR SECTIONS NORTH OF INTERSTATE FOUR EACH MORNING FROM FRIDAY THROUGH SUNDAY. CONDITIONS LOOK FAVORABLE FOR FROST POTENTIAL ON SUNDAY MORNING. BOTH WINDS AND SEAS WILL REMAIN HAZARDOUS OVER THE ADJACENT ATLANTIC THROUGH EARLY SATURDAY...WITH HIGH SEAS LINGERING THROUGH LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:11 AM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 23 hr |
| Jan 15, 4:11 AM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 14 hr |
| Jan 15, 4:23 AM EST | Small Craft Advisory | MLB | 65 hr | |
| Jan 15, 4:23 AM EST | Small Craft Advisory for Hazardous Seas | MLB | 48 hr | |
| Jan 15, 2:18 PM EST | Freeze Watch | MLB | Lake, Volusia | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.